Aa
A
A
Close
2010625 tn?1329375656
Need someone to talk to.
I think I might be getting manic again. I just switched from risperdal to geodon. I am on the lowest dose of geodon, but I am worried about taking more because it gave me body aches, and I had to start taking cogentin again, and if I take more of the geodon it might increase my chances of getting more yucky side effects. I feel like I am stuck between a rock and a hard place, lol.
Cancel
12 Answers
Page 1 of 1
3236191 tn?1451025079
Last I read Geodon can send a patient into mania if they have the potential for that, even though it can be used to treat mania.  The side effects should subside after a few weeks.
Comment
Cancel
3236191 tn?1451025079
Comment
Comment
Submit Comment
Avatar universal
What other meds are you on or what else have you tried? I've been on just about every new anti-psychotic out right now, EXCEPT geodon because I heard so many bad things about it. Risperdal worked good for me but I had to get off of it for other medical reasons. Everyone is different though. Have you tried seroquel? I'm on that now and it works very well.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
2010625 tn?1329375656
I tried Seroquel and it gave me high blood pressure and made me feel like I was going to faint all the time. Risperdal did great things for me and worked pretty well but I just went off of it because it shot my prolactin level through the roof. Abilify did absolutely nothing for me. Man this Geodon sux!!! It doesn't work and it is giving me some horrible side effects. I just went to the ER for chest pain, feeling fluttery in my chest and feeling jittery, and left arm pain. They did an EKG and said my heart was fine they said I had bronchitus because I was coughing from allergies. Doctors really agitate me sometimes it seems like most of them are pretty stupid for all that schooling they did. Anyways talked to my mom and she said she thinks I am having anxiety which makes so much more sense. So either it is because the Geodon is just not working or it is a side effect of it. Anyways I have been all kinds of messed up since I started taking the Geodon, you probably are making a good choice by not trying the Geodon.
Comment
Cancel
2010625 tn?1329375656
Comment
Comment
Submit Comment
3236191 tn?1451025079
I complained of chest pains when they upped me to 160mg of Geodon and they took me off of it immediately cold turkey.
Comment
Cancel
3236191 tn?1451025079
Comment
Comment
Submit Comment
2010625 tn?1329375656
I was only on 20mg, lol I guess I am kind of sensitive. I went to my psychiatrist today and they took me off of the Geodon and gave me a new med called Latuda I guess it is a new drug. I have never heard of it before, but we will see how it works for me. I will be glad when these horrible body aches are gone. I have been sleeping alot the last few days I just have felt so run down from it all.
Comment
Cancel
2010625 tn?1329375656
Comment
Comment
Submit Comment
3236191 tn?1451025079
They told me I'm sensitive to psych meds as well.
Comment
Cancel
3236191 tn?1451025079
Comment
Comment
Submit Comment
2010625 tn?1329375656
I looked up Latuda and it is to treat schizophrenia not bipolar disorder....WTF?
Comment
Cancel
2010625 tn?1329375656
Comment
Comment
Submit Comment
2010625 tn?1329375656
According to Wikipedia it is pending approval for the treatment of bipolar disorder in the US.
Comment
Cancel
2010625 tn?1329375656
Comment
Comment
Submit Comment
Avatar universal
Unfortunately psyche meds are all trial and error. Some work wonderful in some and are horrible for others. It's very common to use one medication to treat many symptoms and/or diagnosis. It really amazes me when I look at med sheets at work and I see 2 people on the same medication and one person is taking it for seizure, and another for bipolar as a mood stabilizer.
Personally I have found Depakote and seroquel work best so far for me. For others it may be to strong, or not even touch their symptoms, which brings me back to my point of psyche meds being all trial and error. It's difficult for doctors to know what to prescribe when pharmaceuticals list 20 uses for a single medication.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
2010625 tn?1329375656
All of what I was feeling was a side effect from the Geodon called akathisia. I was not manic the restless feeling and the anxiety was a result of the askathsia.
Comment
Cancel
2010625 tn?1329375656
Comment
Comment
Submit Comment
Avatar universal
It's so hard to find a good psychiatrist. I would keep shopping around until you feel like you find the right fit. And don't be afraid to ask them questions before you make an appointment. I usually asked them what they tended to specialize in, if they see a lot of bipolar patients who have alot of difficulty with medications, either due to side effects or no reaction...I would right down a list of things you might want to discuss with a psychiatrist, or things you are frusterated with, and ask them up front if they would be a right dr for you. You will be surprised, some may say no  but refer you to someone who does specialize in difficult bp cases. Also- you may want to ask if they keep up with the new meds being released- either by attending classes or going to conferences. Some psychiatrists are on boards as well- such as being a part of NAMI, etc. If you are having a hard time, I wouldnt hold back on your questions. It may annoy some drs but then you know they arent the right ones for you. I always researched a lot of different meds before I saw the dr so I got a good idea of the potential risks so I could discuss it with them before I agreed to be put on something.
Keep at it! I know it can be a long process, but keep trying- you will find a good one eventually.
Oh, and until then, I know you have probably heard this time and again, but since meds arent helping much, check out other ways to help with anxiety and BP symptoms...diet, sleep schedule, exercise, etc.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
2010625 tn?1329375656
My psychiatrist is fine. I just got some bad side effects thats all it could happen to anyone taking these kinds of meds. It was a bad experience but it will be ok since I am off the geodon now. I am starting to feel much better already.
Comment
Cancel
2010625 tn?1329375656
Comment
Comment
Submit Comment
Your Answer
2010625 tn?1329375656
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources